# SDR P4YA2010021800001

- Difficulty date: February 18, 2010
- Submitted: February 19, 2010
- Operation: Air carrier
- Aircraft: N902R
- Make and model: Snias SA330J
- Aircraft serial: 1637
- Aircraft time: 8,324 hours, 9,177 cycles
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Oil Cooler
- Condition: Destroyed
- Location: M/R Gearbox
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A, E

## Discrepancy

AFTER 1 HOUR AND 40 MINUTES OF INSTRUMENT TRAINING A LOUD NOISE WAS HEARD FROM THE REAR OF THE ACFT AND A SLIGHT VIBRATION WAS FELT BY THE CREW.  AFTER A COUPLE OF MINUTES, 1 OF THE MAIN GEAR BOX OIL COOLER FAN BELTS LIGHT ILLUMINATED.  AN IMMEDIATE TURN TO THE SHIP WAS MADE AND ABOUT 1 AND ½ NM FROM THE SHIP THE OTHER MAIN GEAR BOX OIL COOLER FAN BELT LIGHT ILLUMINATED.  THE MAIN GEAR BOX TEMPERATURE ROSE TO 92 DEGREES C AND PRESSURE REMAINED STEADY.  A NORMAL LANDING WAS MADE TO THE DECK OF THE SHIP AND AN IMMEDIATE ENGINE SHUTDOWN WAS MADE.  AFTER SHUT DOWN SEVERAL HOLES WERE DISCOVERED IN THE REAR DOG HOUSE COWLING AND ALSO THRU THE CABIN ROOF OF THE ACFT. AFTER INSPECTION, THE MGB OIL COOLER BLOWER, BEARINGS, FAN, COWLING AND TRANSMISSION DECK AND BOTH BELTS WERE FOUND TO BE DAMAGED. BLOWER FAN BLADES WERE FOUND SEPARATED EXTERNAL TO THE BLOWER HSG.
